Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 62, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Dec 20, 2018, 10:37 PM EST for Anson County, Stanly County, North Carolina. It took effect at Dec 21, 2018, 1:16 AM EST. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2018, 10:37 PM EST (03:37 UTC)
- In effect from
- Dec 21, 2018, 1:16 AM EST
- Expired
- Dec 21, 2018, 11:30 AM EST
- In force
- 10 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anson County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 162 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rocky River NC near Norwood (NRWN7). The gauge peaked at 21.16 ft at Dec 21, 2018, 4:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02126000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
890
WGUS42 KRAH 210337
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
1037 PM EST Thu Dec 20 2018
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Rocky River Near Norwood affecting Anson and Stanly Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC007-167-211536-
/O.NEW.KRAH.FL.W.0062.181221T0616Z-181222T1017Z/
/NRWN7.1.ER.181221T0616Z.181221T1200Z.181221T2217Z.NO/
1037 PM EST Thu Dec 20 2018
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Rocky River Near Norwood.
* until late Friday night, or until the warning is cancelled.
* At 10:17 PM Thursday the stage was 18.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage after
midnight and continue to rise to near 24.3 feet by
Friday morning.The river will fall below flood stage by late Friday afternoon.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Rocky River
Norwood 20 18.6 Thu 10 PM 24.3 12.0 5.9 4.7 4.2
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$4 follow-up statements
283
WGUS82 KRAH 210342
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
1042 PM EST Thu Dec 20 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Rocky River Near Norwood affecting Anson and Stanly Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC007-167-211542-
/O.CON.KRAH.FL.W.0062.181221T0616Z-181222T1017Z/
/NRWN7.1.ER.181221T0616Z.181221T1200Z.181221T2217Z.NO/
1042 PM EST Thu Dec 20 2018
The Flood Warning continues for
the Rocky River Near Norwood.
* until late Friday night, or until the warning is cancelled.
* At 10:17 PM Thursday the stage was 18.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by after midnight
tomorrow and continue to rise to near 24.3 feet by tomorrow
morning.The river will fall below flood stage by tomorrow
afternoon.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
* Impact...At 17.0 feet, The river gage site is inundated and
inaccessible.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Rocky River
Norwood 20 18.6 Thu 10 PM 24.3 12.0 5.9 4.7 4.2
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$777
WGUS82 KRAH 210908
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
408 AM EST Fri Dec 21 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Rocky River Near Norwood affecting Anson and Stanly Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC007-167-212108-
/O.CON.KRAH.FL.W.0062.000000T0000Z-181222T1017Z/
/NRWN7.1.ER.181221T0449Z.181221T1200Z.181221T2217Z.NO/
408 AM EST Fri Dec 21 2018
The Flood Warning continues for
the Rocky River Near Norwood.
* At 4:00 AM Friday the stage was 21.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.3 feet by this
morning. The river will fall below flood stage late this afternoon.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
* Impact...At 17.0 feet, The river gage site is inundated and
inaccessible.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Rocky River
Norwood 20 21.2 Fri 04 AM 24.3 12.0 5.9 4.7 4.2
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$047
WGUS82 KRAH 211355
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
855 AM EST Fri Dec 21 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Rocky River Near Norwood affecting Anson and Stanly Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC007-167-220154-
/O.EXT.KRAH.FL.W.0062.000000T0000Z-181222T0222Z/
/NRWN7.1.ER.181221T0449Z.181221T0932Z.181221T1422Z.NO/
855 AM EST Fri Dec 21 2018
The Flood Warning continues for
the Rocky River Near Norwood.
* At 8:32 AM Friday the stage was 20.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
* Impact...At 17.0 feet, The river gage site is inundated and
inaccessible.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Rocky River
Norwood 20 20.5 Fri 09 AM 8.7 5.3 4.4 4.0 3.7
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$645
WGUS82 KRAH 211630
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
1130 AM EST Fri Dec 21 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Rocky River Near Norwood affecting Anson and Stanly Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC007-167-211700-
/O.CAN.KRAH.FL.W.0062.000000T0000Z-181222T0222Z/
/NRWN7.1.ER.181221T0449Z.181221T0932Z.181221T1434Z.NO/
1130 AM EST Fri Dec 21 2018
The Flood Warning is cancelled for
the Rocky River Near Norwood.
* At 11:00 AM Friday the stage was 19.3 feet.
* Flood stage is 20.0 feet.
* The river fell below flood stage at 9:34 AM Friday.
* Forecast...The river will continue to fall to 8.7 feet by tomorrow
morning.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
* Impact...At 17.0 feet, The river gage site is inundated and
inaccessible.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Rocky River
Norwood 20 19.3 Fri 11 AM 8.7 5.3 4.4 4.0 3.7
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Dec 20, 10:23 PM EST, 14 minutes earlier.
Area forecast discussion, Dec 20, 10:23 PM EST, 14 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1023 PM EST Thu Dec 20 2018 .SYNOPSIS... A storm system will continue to track northeast through central North Carolina through Friday bringing unsettled conditions to our area. This storm system will move off the East Coast Saturday, allowing high pressure to build over the Southeast U.S. Saturday night through Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 1020 PM Thursday... Not much change to previous forecast, still adjusting temperatures based on the northwestward progression of the warm front and the convective showers lifting through portions of central NC. The aforementioned warm front is slowly continuing to drift northwestward, bisecting the Triad as of 01Z and through Winston- Salem as of 03Z. Temperatures rise significantly in the wake of the fropa, with increases of 5-10 degrees or more in the span of a few hours. Along and east of US-1 temperatures are generally in the mid 60s, with low 60s between US-1 and I-85 and low to mid 50s at points northwest of there. The overall coverage of precipitation continues to decrease, however the intensity of some of the showers has increased. While the best chance for any severe weather remains along the coast, there is still a slight chance for some isolated strong winds over central NC. The chance best chance will be over the next couple of hours, after that the chances wane. There are several surface lows over Southeast and Mid-Atlantic regions, however the closest was over WV/VA as of 02Z. As the low lifts northeast overnight, expect some decrease in both coverage and intensity of rain across the area. Another low, currently over AL/GA, will slowly lift northeastward toward the area overnight. The primary surface low, cold front and upper level low will remain west of the mountains tonight, but will bee an issue Friday. Temperatures should be topping out in the next couple of hours, slowly decreasing thereafter. With temperatures currently in the low to mid 60s across much of the area, only expect them to bottom out a category or two lower, mid 50s to low 60s. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 300 PM Thursday... The upper trough axis will maintain its slight negative tilt as it moves over the Eastern US, its axis shifting overhead and just to our ENE Fri night. DPVA/height falls aloft along with still-potent upper divergence and elevated PW (150% of normal) will necessitate good chance to likely pops for showers, although the loss of Atlantic inflow as deep layer winds veer to SSW and the reduced PW and retreat of the highest dewpoints to our NNE should trim coverage and intensity Fri as compared to today's rainfall. Have decreased POPs/QPF slightly, slowly shifting SW to NE in tandem with passage of the 850-500 mb trough axis. Winds will remain southerly to begin the day, especially across the central Piedmont, where gusts higher than 30kts possible as some mixing is allowed on Friday. Further veering of low and mid level winds to W and NW in the wake of the low will bring in drier air late Fri night, and will end pops shortly after midnight with a trend toward clearing skies W to E. Highs 56-67 (NW to SE), followed by lows in the upper 30s to lower 40s with the onset of cold air advection overnight. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 300 PM Thursday... Saturday morning an upper level trough axis will be heading east with surface high pressure located over the Gulf of Mexico. Highs from around 50 degrees with lows in the lower 30s looks likely with no precipitation in the forecast. During the day Sunday a shortwave will head east out of the central United States and move across central North Carolina. The front looks to cross the zones Sunday evening and appears to be weak. Saturated theta-e compaction is very weak and a pre-frontal trough exists which will limit surface convergence. Monday into Tuesday surface high pressure will move overhead with more dry weather and near normal temperatures. Towards the end of the extended models diverge with the general idea being a closed low over the southwestern United States and heights slowly rising over North Carolina. As this occurs another cold front will move across the area with the next system rapidly approaching the area Thursday. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 655 PM Thursday... Widespread adverse aviation conditions expected through Friday across central NC. Ceilings will mainly be in the IFR/low end MVFR range through Friday morning with areas of LIFR ceilings through 14Z Friday, primarily across the western-northwest Piedmont including the Triad terminals. Widespread rain will taper off from the south- southwest late this evening through the overnight. Finally, low level wind shear conditions expected this evening as winds a thousand or so feet off the surface are southeasterly close to 50kts. These winds will veer to a south-southwest direction overnight and gradually subside, abating the low level wind shear conditions. A round of scattered to numerous showers expected to occur Friday with the passage of the upper level trough. Sfc winds will remain breezy with gusts 25kts expected at all terminal sites. MVFR ceilings anticipated through mid afternoon Friday, though pockets of VFR ceilings may begin to develop late Friday across the far south. Improving/lifting ceilings expected Friday night. This will lead to VFR parameters late Friday night into Saturday, which should persist through Christmas Day. The only exception will be Sunday night when a brief period of MVFR ceilings may occur, primarily across the northern terminals, in association with a quick moving upper level disturbance. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...JM NEAR TERM...KC SHORT TERM...JM/ Hartfield LONG TERM...Haines AVIATION...WSS
Hazardous weather outlook, Dec 20, 2:39 PM EST, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 239 PM EST Thu Dec 20 2018 NCZ007>009-021>025-038>040-073-074-083-212100- Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Davidson-Randolph-Chatham-Stanly-Montgomery-Anson- 239 PM EST Thu Dec 20 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Steady moderate to heavy rain will fall across the area today and tonight. Rainfall amounts of 1 to 2 inches are expected, with the heaviest rain falling this afternoon through early evening. This rain may lead to minor street flooding and high water in creeks and drainage ditches, along with mainstem river flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ010-011-026>028-041>043-075>078-084>086-088-089-212100- Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Moore- Lee-Harnett-Wayne-Richmond-Scotland-Hoke-Cumberland-Sampson- 239 PM EST Thu Dec 20 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Steady moderate to heavy rain will fall across the area today and tonight. Rainfall amounts of 1 to 2 inches are expected, with the heaviest rain falling this afternoon through mid evening. This rain may lead to minor street flooding and high water in creeks and drainage ditches, along with mainstem river flooding. In addition, a few strong storms are possible along and east of the Highway 1 corridor late this afternoon through this evening. These storms may produce isolated wind gusts over 45 mph. There is also a small risk for a brief weak tornado, mainly east of I-95. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 20, 6:03 PM EST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 603 PM EST Thu Dec 20 2018 NCZ040>043-074>078-083>086-088-089-210300- CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF HASTY, SILER CITY, BYNUM, MONCURE, PITTSBORO, RALEIGH, CARY, SMITHFIELD, CLAYTON, FLOWERS, SELMA, BENSON, COATS CROSSROADS, NEW HOPE, WILSON, TROY, BISCOE, MOUNT GILEAD, PEKIN, BADIN LAKE, ELDORADO, SOUTHERN PINES, PINEHURST, ABERDEEN, EAGLE SPRINGS, SEVEN LAKES, CUMNOCK, GUM SPRINGS, SANFORD, TRAMWAY, DUNN, ANDERSON CREEK, TIMBERLAKE, DUNCAN, ERWIN, ANGIER, LILLINGTON, GOLDSBORO, WADESBORO, POLKTON, ROCKINGHAM, HAMLET, EAST ROCKINGHAM, LAUREL HILL, LAURINBURG, ANTIOCH, ASHLEY HEIGHTS, RAEFORD, ROCKFISH, SILVER CITY, FAYETTEVILLE, FORT BRAGG, AND CLINTON 603 PM EST Thu Dec 20 2018 ...Strong gusty winds will occur this evening across portions of central North Carolina... Wind gusts 30 to 40 mph will be common across the southern half of central NC this evening. Between 5 and 6 PM, a 36 mph wind gust has been reported at Maxton-Laurinburg airport, and a 40 mph wind gust was recorded at the Rockingham-Hamlet airport. These winds combined with saturated top soil may cause shallow rooted trees to topple. The gusty winds will subside around or shortly after midnight.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 12:10 AM EST | River Flood Warning | RAH | Chatham | 30 hr |
| Dec 21, 2:40 AM EST | River Flood Warning | RAH | Alamance | 10 hr |
| Dec 21, 9:35 AM EST | Wind Advisory | RAH | Cumberland, Edgecombe, Franklin, Halifax, Harnett, Hoke and 7 more | 10 hr |
| Dec 21, 11:01 AM EST | River Flood Warning | RAH | Davidson, Davie | 27 hr |
| Dec 21, 2:59 PM EST | Special Weather Statement | RAH | Chatham | 61 min |
| Dec 21, 3:10 PM EST | Special Weather Statement | RAH | Lee | 65 min |
| Dec 21, 3:18 PM EST | Special Weather Statement | RAH | Person | 57 min |
| Dec 21, 3:25 PM EST | Special Weather Statement | RAH | Alamance | 50 min |
| Dec 21, 3:44 PM EST | River Flood Warning | RAH | Halifax, Northampton | 26 days |
| Dec 21, 4:08 PM EST | Special Weather Statement | RAH | Johnston, Nash | 52 min |
| Dec 21, 4:18 PM EST | Special Weather Statement | RAH | Alamance | 57 min |
| Dec 21, 5:06 PM EST | Special Weather Statement | RAH | Edgecombe, Halifax | 54 min |
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.